On integer multiflows and metric packings in matroids

  • Karina Marcus
  • András Sebő
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1120)


Seymour [10] has characterized graphs and more generally matroids in which the simplest possible necessary condition, the “cut condition”, is also sufficient for multiflow feasibility. In this work we exhibit the next level of necessary conditions, three conditions which correspond in a well-defined way to minimally non-ideal binary clutters. We characterize the subclass of matroids where the presented conditions are also sufficient for multiflow feasibility, and prove the existence of integer multiflows for Eulerian weights. The theorem we prove uses results from Seymour[10] and generalizes those results and those in Schwärzler, Sebő


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    X. Fu and L. Goddyn, Matroids with the circuit cover property, (1995). pre-print.Google Scholar
  2. 2.
    A. V. Karzanov, Metrics and undirected cuts, Mathematical Programming, 32 (1985), pp. 183–198.CrossRefGoogle Scholar
  3. 3.
    —, Half-integer five-terminus flows, Discrete Applied Mathematics, 18 (1987), pp. 263–278.CrossRefGoogle Scholar
  4. 4.
    —, Sums of cuts and bipartite metrics, European Journal of Combinatorics, 11 (1990), pp. 473–484.Google Scholar
  5. 5.
    A. Schrijver, Distances and cuts in planar graphs, Journal of Combinatorial Theory, Series B, 46 (1989), pp. 46–57.Google Scholar
  6. 6.
    —, Short proofs on multicommodity flows and cuts, Journal of Combinatorial theory, Series B, 53 (1991), pp. 32–39.Google Scholar
  7. 7.
    W. Schwärzler and A. Sebő, A generalized cut-condition for multiflows in matroids, Discrete Mathematics, 113 (1993), pp. 207–221.CrossRefGoogle Scholar
  8. 8.
    P. Seymour, Decomposition of regular matroids, Journal of Combinatorial Theory, 28 (1980).Google Scholar
  9. 9.
    P. D. Seymour, Graph theory and related topics, Graph Theory and Related Topics, (1979).Google Scholar
  10. 10.
    —, Matroids and multicommodity flows, European Journal of Combinatorics, 2 (1981), pp. 257–290.Google Scholar
  11. 11.
    D. J. A. Welsh, Matroid Theory, Academic Press, London, 1976.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1996

Authors and Affiliations

  • Karina Marcus
    • 1
  • András Sebő
    • 1
  1. 1.ARTEMIS IMAGUniversité Joseph FourierGrenoble Cedex 9France

Personalised recommendations